My third month on Accutane I started experiencing frontal hair loss. My Dermatologist had me stop taking it immediately. I have been off the medication for 8 months and my hair is falling out again in the front by my forehead. Why is this occurring? Will the hair loss stop or get worse? I am also trying to have a baby at this time. If my hair is falling out 8 months later, who is to say I will not have a baby with deformaties too? Have there been reports of women having babies with deformaties several months after stopping Accutane? I am petrified at this point.
You should stop worrying.
Isotretinoin (Accutane) stays in the body for about one week after you stop using it. The makers of isotretinoin suggest that women stop using it
one month before trying to get pregnant.
In regard to hair loss some hair may fall out temporarily, and the hair may lose condition. It grows normally once the isotretinoin has been stopped.
The fact that you are losing hair eight months later is unlikely to be related to the Accutane.
You should see a skin specialist if this continues.
All the best.
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Feb 2010 • 1 answer
Has anyone experienced hair loss from taking Accutane? I was taking 20mg one time a day for 2 weeks?
Posted 30 May 2012 • 2 answers
Posted 9 Dec 2015 • 0 answers
Accutane - Hi, so I'm currently on 60mg a day, about 2-3 months ago I injured myself in the gym and?
Posted 17 Jan 2016 • 0 answers
Posted 15 May 2016 • 0 answers